hi guys i need ur thoughts.....i have been on klonopin and zoloft since november last yr,my dr just increased my zoloft so my klonopin can be only as needed.im not really liking zoloft with all the side effects and such.has anyone ever stopped taking zoloft?my fear is that all my anxiety will come bk.does anyone do or take anything more natural so you dont have to take meds? thanks for any help you give
Let your doctor know that the increase in dosage is causing you more side effects, he'll know what to do. Having to tweak our medication from time to time is common, but if it's not working or it's causing you problems, your doctor would want to know. Never stop any medication on your own, only under the guidance of your doctor due to withdrawal. But talking to your doctot in regards to how you're feeling will allow him to get you back on the right path, trust in him. Take care.
Klonopin isn't always as effective taken as a rescue med, or on an "as needed" basis. It's a long acting benzo that works optimally when taken regularly, as it builds up in the plasma. If you are having trouble tolerating the Zoloft, there are other options. What you have to ask yourself is...did this med regimen work for you before? And, were you having trouble with the Zoloft before the dosage increase? It is not uncommon at all to have temporary side effects when a med is increased, much like when a med is first started. Usually, after a few weeks (and often much sooner), those side effects will begin to ease, and then go away.
These are some things to think about and discuss with your doctor. Yes, you could have your doc guide you in d/cing the Zoloft if that's what you decide, but to answer your question, yes, it is pretty common to experience rebound anxiety after stopping any of these kinds of meds, which is why...if you decide to stop the meds, you need to have an alternate plan in place for addressing the anxiety. You have many options, from different meds, to even a non-med approach...just weigh all the pros and cons carefully first with your doc before making any final decisions.
I would have to strongly agree with nursegirl here. I used to take Klonopin and it is usually not prescribed on an 'as needed' basis because of it's longer half life. Other benzos are typically given on an 'as needed basis'
I have come on and off Zoloft before and I did have some side effects while starting, stopping, or changing dosage, but I expected it which can help in dealing with it. Also, good communication with your doctor is extremely important so you can taper off of the medication at the right rate, but overall, for me, it wasn't that bad when I asked my doctor to be put on a slow taper.
As nursegirl said, there are many other options if Zoloft is not right for you. Some people choose to try another AD. Also, just ensure that you continue to go to counseling for your anxiety. For me, medications were a great tool, but the most important step I took was to actually learn about the sources of my anxiety and to eventually confront it through the help of counseling.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.